Alert archive / Alaska / High Wind Watches in 2007
High Wind Watch 5, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Feb 2, 2007, 10:59 AM AKST. It took effect at Feb 3, 2007, 12:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 2, 2007, 10:59 AM AKST (19:59 UTC)
- In effect from
- Feb 3, 2007, 12:00 PM AKST
- Expired
- Feb 3, 2007, 4:33 AM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 030059 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 359 PM AST FRI FEB 2 2007 AKZ187-031415- /X.CON.PAFC.HW.W.0008.070203T0900Z-070204T0100Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 359 PM AST FRI FEB 2 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AST SATURDAY. AN INTENSE LOW IN THE NORTH PACIFIC AND THE ASSOCIATED WEATHER FRONT IS MOVING TOWARD THE CENTRAL ALEUTIANS TONIGHT. WINDS AHEAD OF THE FRONT WILL REACH SPEEDS OF 75 MPH FROM MIDNIGHT TONIGHT THROUGH SATURDAY AFTERNOON. WINDS WILL DIMINISH TO 40 TO 55 MPH AFTER THE FRONT PASSES LATE SATURDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ185-031415- /X.NEW.PAFC.HW.A.0005.070203T2100Z-070204T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 359 PM AST FRI FEB 2 2007 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. AN INTENSE LOW IN THE NORTH PACIFIC AND THE ASSOCIATED WEATHER FRONT WILL MOVE TO THE EASTERN ALEUTIAN ISLANDS SATURDAY. WINDS AHEAD OF THE FRONT MAY REACH SPEEDS OF 75 MPH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. WINDS WILL DIMINISH AFTER THE FRONT PASSES SATURDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
1 follow-up statement
000 WWAK72 PAFC 031333 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 433 AM AST SAT FEB 3 2007 AKZ185-040145- /X.UPG.PAFC.HW.A.0005.070203T2100Z-070204T0600Z/ /X.EXB.PAFC.HW.W.0008.070203T2100Z-070204T0700Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 433 AM AST SAT FEB 3 2007 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM AST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AN INTENSE LOW IN THE NORTH PACIFIC AND THE ASSOCIATED WEATHER FRONT WILL MOVE TO THE EASTERN ALEUTIAN ISLANDS TODAY. WINDS AHEAD OF THE FRONT WILL REACH SPEEDS OF 75 MPH FROM THIS AFTERNOON THROUGH THIS EVENING. WINDS WILL DIMINISH AFTER THE FRONT PASSES TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ187-040145- /X.EXT.PAFC.HW.W.0008.000000T0000Z-070204T0700Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 433 AM AST SAT FEB 3 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM AST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM AST THIS EVENING. AN INTENSE LOW IN THE NORTH PACIFIC AND THE ASSOCIATED WEATHER FRONT IS MOVING TOWARD THE CENTRAL ALEUTIANS THIS MORNING. EXPECT SOUTHEAST WINDS TO 75 MPH TO CONTINUE THROUGH THIS EVENING. WINDS WILL DIMINISH TO 40 TO 55 MPH AFTER THE FRONT PASSES EARLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Feb 2, 12:00 AM AKST, 10 hours 59 minutes earlier.
Area forecast discussion, Feb 2, 12:00 AM AKST, 10 hours 59 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST FRI FEB 2 2007
.DISCUSSION...
...SUMMARY...
A WIDE REACHING LOW PRESSURE CENTERED NEAR THE PRIBILOF ISLANDS THIS
MORNING IS DOMINATING THE WEATHER ACROSS THE STATE TODAY. A
WEAKENING FRONT EXTENDS EAST FROM THE LOW ACROSS SOUTHWEST ALASKA
AND INTO THE NORTHERN GULF. AS THIS LOW MOVES NORTH INTO SIBERIA
LATE TONIGHT...A PATTERN CHANGE WILL SET UP FOR THE MAINLAND WITH
COOLER...BUT NOT COLD...OFFSHORE FLOW AND LITTLE PRECIPITATION WITH
FEWER CLOUDS. THE PATTERN WILL STAY CLOSE TO THE SAME FOR THE BERING
AND ALEUTIANS...WITH WARMER THAN NORMAL TEMPERATURES AND SIGNIFICANT
LOW PRESSURE SYSTEMS...THE NEXT ALREADY APPROACHING THE WESTERN
ALEUTIANS THIS MORNING.
...MODELS...
MODELS ARE IN FAIRLY GOOD AGREEMENT OVERALL. HOWEVER...THE MODELS
HAVE CHANGED PRETTY SIGNIFICANTLY FOR THE SHORT TERM FOR THE EAST.
FOR TODAY...ALL MODELS ARE NOW BUILDING HIGH PRESSURE INTO THE GULF
FURTHER WEST THAN PREVIOUSLY THOUGH...WHICH WILL LIKELY LEAD TO
DRIER WEATHER THAN PREVIOUSLY THOUGHT FOR KODIAK UP TO SOUTHCENTRAL
FOR TONIGHT AND SATURDAY. THIS FORECAST PACKAGE REFLECTS THIS CHANGE
IN THINKING. CONSIDERABLE UNCERTAINTY TODAY AND THIS EVENING AS WELL
FOR VALDEZ TO CORDOVA AND THE EASTERN PROGRESSION OF THE FRONT.
FRONT APPEARS TO BE WEAKENING AND GETTING SHEARED APART RATHER
QUICKLY...AND ALTHOUGH VALDEZ AND CORDOVA WILL SEE SOME
PRECIPITATION LATE TODAY AND TONIGHT...IT PROBABLY WILL NOT BE A
WHOLE LOT.
...MAINLAND ALASKA FORECAST...
A WEATHER FRONT ORIENTED SOUTHEAST TO NORTHWEST FROM THE NORTHERN
GULF TO THE KUSKOKWIM VALLEY IS BRINGING SOME PRECIPITATION AND
MOSTLY WIND...INCLUDING A GUST TO 87 MPH IN THE EVENING ALONG
TURNAGAIN ARM. THIS FRONT WILL DISSIPATE LATER TODAY OR TONIGHT AS
IT MOVES SLOWLY NORTHEAST. THE KENAI MOUNTAINS ARE GOBBLING UP
NEARLY ALL OF THE PRECIPITATION AND KEEPING MOST OF THE WESTERN
KENAI UP TO THE MAT VALLEY DRY. MOST OF THE PRECIPITATION TODAY WILL
BE OVER PRINCE WILLIAM SOUND AND THE EASTERN SIDE OF THE AK
RANGE...AND ALSO ALONG THE WEST COAST WEST OF BETHEL CLOSER TO THE
LOW OVER THE BERING. SOME SHOWERS MAY STICK AROUND TONIGHT...BUT
FEWER THAN PREVIOUSLY THOUGHT AS THE HIGH PRESSURE IN THE GULF
BUILDS IN FURTHER WEST THAN PREVIOUSLY THOUGHT...AS DISCUSSED IN THE
MODEL DISCUSSION. VERY QUIET WEATHER AND OFFSHORE FLOW TO SET UP FOR
THE MAINLAND FOR THE WEEKEND...LIKELY PERSISTING INTO ALL OF NEXT
WEEK. ABOUT THE ONLY PLACE TO POSSIBLY SEE PRECIPITATION WILL BE THE
ALASKA PENINSULA AND KODIAK ISLAND AS SYSTEMS GRAZE THE AREA IN
EASTERLY FLOW. TEMPERATURES WILL BE QUITE A BIT COOLER THAN THE
RECENT BALMY TEMPERATURES...BUT STILL WILL BE SLIGHTLY ABOVE NORMAL.
THE MAIN CHALLENGES FOR THE WEEKEND INTO NEXT WEEK WILL BE THE
STRENGTH OF VALLEY INVERSIONS AND ASSOCIATED LOW CLOUDS AND
FOG...AND ALSO THE LOCALIZED GUSTY OFFSHORE WINDS THROUGH CHANNELED
TERRAIN.
...BERING SEA/ALEUTIAN FORECAST...
THIS REGION WILL SEE THE ACTION FOR THE NEXT WEEK WITH SOME STRONG
AREAS OF LOW PRESSURE. A WEAKENING LOW NEAR THE PRIBILOFS TODAY WILL
MOVE INTO SIBERIA LATE TONIGHT WITH SOME SNOW SHOWERS AND RAIN
SHOWERS IN ITS WAKE THROUGH TONIGHT FOR THE CENTRAL TO EASTERN
BERING/ALEUTIANS. HOWEVER...A NEW LOW IS RAPIDLY INTENSIFYING
SOUTHWEST OF THE WESTERN ALEUTIANS TODAY. THIS LOW OR SOME COMPLEX
OF LOWS WILL IMPACT THE CENTRAL AND WESTERN ALEUTIANS AND CENTRAL
BERING BEGINNING IN EARNEST LATE TODAY AND LASTING INTO THE WEEKEND
AS THE LOW COMES TO A CRAWL OVER THE CENTRAL/WESTERN ALEUTIANS.
WIDESPREAD STORM FORCE WINDS CAN BE EXPECTED WITH THIS LOW...ALONG
WITH SIGNIFICANT RAIN AND SNOW. THIS LOW WILL GRADUALLY WEAKEN INTO
EARLY NEXT WEEK.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...FLOOD WARNING 121.
HIGH WIND WARNING 187.
MARINE...STORM WARNINGS 170 172 176 410.
GALE WARNINGS 150 155 160 165 171 175 179 180.
FOISY FEB 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 5:35 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Feb 1, 11:00 PM AKST | Gale Warning | AFC | 5 days | |
| Feb 1, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Feb 1, 11:00 PM AKST | Small Craft Advisory | AFC | 48 hr | |
| Feb 1, 11:00 PM AKST | Storm Warning | AFC | 48 hr | |
| Feb 2, 12:05 AM AKST | High Wind Warning | AFC | 53 hr | |
| Feb 2, 3:10 AM AKST | Small Craft Advisory | AFC | 14 hr | |
| Feb 2, 7:58 AM AKST | Flood Watch | AFC | 56 hr | |
| Feb 2, 11:00 AM AKST | Gale Warning | AFC | 4 days | |
| Feb 2, 11:00 AM AKST | Small Craft Advisory | AFC | 36 hr |
Nearby
High Wind Watches in Alaska, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.